Macey L. answered 01/21/23
MSN in Nursing Education; Critical Care Nurse; Clinical Educator
It is highly likely that Uncle Jake is have a myocardial infarction (MI). Classic signs include chest pain, shortness of breath, jaw pain, and pain that radiates to the left arm. His cardiac output is effected which is why he is presenting with SOB, pale, and sweating. Think about cardiac output as juice your body needs to survive. Usually when we think about a MI we think about the left ventricle being effected, this is because this region of the heart supply cardiac output or "juice" to the rest of the body. But, Jake is bradycardiac in this case which probably means his right atrium is effected. The right atrium houses the SA node and the AV node. The SA node is our natural pacemaker the intrinsic HR for the SA node is 60-100 BPM; when something happens to our SA node our AV node takes over ...its intrinsic rate is 40-60 BPM. Seeing that Jake is Brady with high cardiac biomarkers (CK and Troponin) it is safe to make the educational guess that Jake is having a MI...a right inferior MI to exact and he is bradycardiac because his SA node housed in the right atrium (which is likely where the infarction is) is effected leaving the AV node to take over. I hope this guides you in the right direction. TX wise...this person needs a 12 lead EKG for confirmation and PCI intervention. Nitroglycerin should be avoided in this circumstance due to the fact that it is a systemic dialator. The right side of the heart is very preload dependent so giving nitro in this situation will make the patient signs and symptoms even worse. He would still need to be given non-enteric aspirin, 02 on standby if his pulse ox drops below 94%, and the cath lab activated. A heparin gtt should be started as well so that the clot will not get any bigger. When plaque breaks off with the arterial vessels the body will tag it as an foreign object and platelets will attach itself to it as a natural defense mechanism...if this was a microbe then great but in this case it will only make the clot bigger those making the speed of infarction (tissue death) worse. Heparin will keep that broken off plaque slippery so that platelets and other cells will be unable to make the situation worse by attaching itself to it.
I hope this helps :)